# SDR 96ZZZX4099

- Difficulty date: June 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2385T
- Make and model: Piper PA-28-140
- Aircraft serial: 287225064
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: Unitedinst, 5934P
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FRICTION IN ALTIMETER REPORTED 200 FEET.  BENCH TEST CONFIRMED 160 FEET OF FRICTION.  THE END SHAKES ON TWO OF THE MECHANISM CRITICAL SHAFTS MEASURED .00085 INCH AND ZERO.  THE OVERHAUL MANUAL CALLS OUT .0020 INCH MINIMUM.  THE ZERO END SHAKE WOULD CLOSE IN UNDER A COLD CONDITION AND LOCK UP THE POINTERS AS PROVEN AND DOCUMENTED BY THE MANUFACTURER'S TESTS.
